Alert archive / Florida / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 171, NWS Tallahassee, FL
NWS Tallahassee, FL issued this severe thunderstorm warning at Jun 17, 2016, 7:56 PM CDT for 7 counties in Florida. It was in force for 79 min. 8 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 17, 2016, 7:56 PM CDT (00:56 UTC)
- Expired
- Jun 17, 2016, 9:15 PM CDT
- In force
- 79 min
- Issued by
- NWS Tallahassee, FL
- Area
- Storm-based polygon
- Hail
- 0.88 in
- Wind
- 60.0 mph
Counties Bay County, FL, Calhoun County, FL, Holmes County, FL, Jackson County, FL, Liberty County, FL, Walton County, FL, Washington County, FL
The radar
The Eglin Afb radar (KEVX), 9 km from the middle of the area, began a volume at 00:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 17, 8:00 PM CDT | TSTM WND DMG | 3 Ne Knox Hill, FL | TREES DOWN ON HIGHWAY 181C AT MORRISON SPRINGS |
| Jun 17, 8:07 PM CDT | TSTM WND DMG | Bonifay, FL | NUMEROUS TREES DOWN ACROSS THE COUNTY |
| Jun 17, 8:08 PM CDT | TSTM WND DMG | 2 Wnw Miramar Beach, FL | REPORTS OF TREES DOWN ALONG WALTON WAY IN SOUTH WALTON COUNTY |
| Jun 17, 8:15 PM CDT | TSTM WND DMG | Vernon, FL | SEVERAL TREES AND POWER LINES DOWN ACROSS WASHINGTON COUNTY |
| Jun 17, 8:35 PM CDT | TSTM WND DMG | Fountain, FL | TREES AND POWER LINES DOWN IN THE FOUNTAIN AREA |
| Jun 17, 8:40 PM CDT | TSTM WND DMG | Youngstown, FL | TREES AND POWER LINES DOWN IN THE YOUNGSTOWN AREA |
| Jun 17, 9:15 PM CDT | TSTM WND DMG | Bayou George, FL | TREES AND POWER LINES DOWN IN THE BAYOU GEORGE AREA |
| Jun 17, 9:15 PM CDT | TSTM WND DMG | Panama City, FL | A FEW TREES DOWN NEAR PANAMA CITY |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 8 storm reports to this severe thunderstorm warning; the first came 4 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 17, 4:08 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 00:00Z, 0.9 hours before the alert went out and 159 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 532 J/kg
- Mixed-layer CIN
- -270 J/kg
- Mixed-layer LCL
- 1492 m above ground
- 0-6 km bulk shear
- 5 kt
- 0-1 km storm-relative helicity
- -53 m²/s²
- 0-3 km storm-relative helicity
- 67 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.1
The text
As transmitted.
253
WUUS52 KTAE 180056 RRA
SVRTAE
FLC005-013-059-063-077-131-133-180215-
/O.NEW.KTAE.SV.W.0171.160618T0056Z-160618T0215Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
856 PM EDT FRI JUN 17 2016
THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN LIBERTY COUNTY IN THE BIG BEND OF FLORIDA...
BAY COUNTY IN THE PANHANDLE OF FLORIDA...
JACKSON COUNTY IN THE PANHANDLE OF FLORIDA...
NORTHERN CALHOUN COUNTY IN THE PANHANDLE OF FLORIDA...
WASHINGTON COUNTY IN THE PANHANDLE OF FLORIDA...
WALTON COUNTY IN THE PANHANDLE OF FLORIDA...
HOLMES COUNTY IN THE PANHANDLE OF FLORIDA...
* UNTIL 1015 PM EDT/915 PM CDT/
* AT 855 PM EDT/755 PM CDT/...SEVERE THUNDERSTORMS WERE LOCATED ALONG
A LINE EXTENDING FROM NEAR GRACEVILLE TO 10 MILES NORTHWEST OF
VERNON TO 7 MILES EAST OF POSTIL...MOVING SOUTHEAST AT 45 MPH.
HAZARD...60 MPH WIND GUSTS AND NICKEL SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES.
* LOCATIONS IMPACTED INCLUDE...
PANAMA CITY...LYNN HAVEN...PANAMA CITY BEACH...CALLAWAY...VERNON...
CHIPLEY...GRACEVILLE...DE FUNIAK SPRINGS...BONIFAY...MARIANNA...
SPRINGFIELD...EGLIN AIR FORCE BASE...HILAND PARK...SANTA ROSA BEACH...
CHATTAHOOCHEE...TYNDALL AIR FORCE BASE...BRADFORD...UNION...LIVE OAK
AND MALONE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3040 8640 3038 8633 3042 8631 3039 8626
3039 8611 3044 8616 3047 8613 3046 8619
3050 8620 3046 8639 3062 8639 3100 8570
3100 8500 3075 8491 3070 8486 3059 8495
3005 8576 3022 8605 3027 8625 3035 8640
TIME...MOT...LOC 0055Z 302DEG 38KT 3100 8542 3070 8585 3049 8635
HAIL...0.88IN
WIND...60MPH
$$
JLF1 follow-up statement
316
WWUS52 KTAE 180154
SVSTAE
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
854 PM CDT FRI JUN 17 2016
FLC013-059-063-077-180203-
/O.CAN.KTAE.SV.W.0171.000000T0000Z-160618T0215Z/
LIBERTY FL-JACKSON FL-CALHOUN FL-HOLMES FL-
854 PM CDT FRI JUN 17 2016
...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN LIBERTY...JACKSON...
NORTHERN CALHOUN AND HOLMES COUNTIES IS CANCELLED...
THE STORMS WHICH PROMPTED THE WARNING HAVE WEAKENED AND MOVED OUT OF
THE WARNED AREA THEREFORE THE WARNING HAS BEEN CANCELLED.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT FOR
CENTRAL FLORIDA.
LAT...LON 3040 8640 3038 8633 3042 8631 3038 8612
3043 8612 3044 8616 3047 8613 3046 8619
3050 8620 3049 8612 3077 8560 3081 8548
3078 8548 3078 8543 3057 8544 3057 8538
3030 8539 3005 8576 3022 8605 3035 8640
TIME...MOT...LOC 0153Z 302DEG 38KT 3069 8486 3040 8529 3019 8579
$$
FLC005-131-133-180215-
/O.CON.KTAE.SV.W.0171.000000T0000Z-160618T0215Z/
BAY FL-WASHINGTON FL-WALTON FL-
854 PM CDT FRI JUN 17 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 915 PM CDT
FOR BAY...WASHINGTON AND WALTON COUNTIES...
AT 853 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM CHATTAHOOCHEE TO 14 MILES WEST OF BLOUNTSTOWN TO NEAR
PANAMA CITY BEACH...MOVING SOUTHEAST AT 45 MPH.
HAZARD...60 MPH WIND GUSTS AND NICKEL SIZE HAIL.
SOURCE...LAW ENFORCEMENT.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
PANAMA CITY...LYNN HAVEN...PANAMA CITY BEACH...CALLAWAY...VERNON...
CHIPLEY...SPRINGFIELD...HILAND PARK...SANTA ROSA BEACH...TYNDALL AIR
FORCE BASE...BRADFORD...LIVE OAK...FREEPORT...WAUSAU...EBRO...GULF PINES...
GAINER SPRING...SEMINOLE HILLS...LAIRD AND RIVERSIDE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3040 8640 3038 8633 3042 8631 3038 8612
3043 8612 3044 8616 3047 8613 3046 8619
3050 8620 3049 8612 3077 8560 3081 8548
3078 8548 3078 8543 3057 8544 3057 8538
3030 8539 3005 8576 3022 8605 3035 8640
TIME...MOT...LOC 0153Z 302DEG 38KT 3069 8486 3040 8529 3019 8579
HAIL...0.88IN
WIND...60MPH
$$
JLFWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 17, 3:00 PM CDT, 4 hours 56 minutes earlier.
Area forecast discussion, Jun 17, 3:00 PM CDT, 4 hours 56 minutes before
Area Forecast Discussion
National Weather Service Tallahassee FL
400 PM EDT FRI JUN 17 2016
.NEAR TERM [Through Tonight]...
Convection got off to a late morning start across the Florida big
bend area and has been concentrated across the Florida counties
through early afternoon. An expansive outflow boundary can be seen
on the TLH 88-D moving northward into southern Georgia with storms
firing along and ahead of it with storms moving generally
southeastward. The risk of severe weather is increasing with
increasing instability and mid level lapse rates. Adding to the mix
is a complex of storms developing across northern Mississippi
eastward to northern Georgia currently and moving southeastward.
Local models have a good handle on this complex as it chugs
southeastward toward our CWA. Timing of these storms entering our
Alabama counties is around 22Z then entering our western Florida
counties an hour or so later. Given the thermodynamic profile,
damaging winds is the main threat followed by large hail. SPC has
issued a SEVERE THUNDERSTORM WATCH for our southeast Alabama
counties through 9 PM CDT. It is possible that a local extension of
this watch may be needed for our western Florida counties this
evening. Instability will wane after sunset with an overall
weakening of convection by late evening.
.SHORT TERM [Saturday Through Sunday Night]...
A cold front will be situated across the CWA Saturday morning and
sink south of the area by Saturday night. Enough moisture and
instability will remain for convection to develop Saturday. Hi-res
models clearly show the focus in the southern half of the CWA
while other models suggest potential extending further north. Have
kept the highest PoPs (40-50%) for Saturday across the southern
part of the CWA with 20-30% across the north. By Sunday, high
pressure builds into the CWA from the mid-Atlantic, bringing drier
air into the CWA, with convection mainly limited to the marine
area.
Maximum temperatures through the short term will be near to below
normal.
.LONG TERM [Monday Through Friday]...
Surface high pressure will dominate initially in the long term
with dry conditions across the CWA. This will weaken some mid-week
as a front sinks into the TN valley. Rain chances will return for
late in the week as the front sinks southward.
&&
.AVIATION [Through 18Z Saturday]...
Showers and thunderstorms will become more numerous this evening.
Thunderstorms will contain gusty winds and some could be severe.
Expect VFR conditions outside of thunderstorms. By midnight
showers and storms will become more isolated.
&&
.MARINE...
Moderate westerly winds will continue through tonight with small
craft exercise caution conditions. Winds will increase Saturday
night to Sunday night with brief Small Craft Advisory conditions
possible. After this, winds and seas will remain lower through
the remainder of the week.
&&
.FIRE WEATHER...
A moist airmass will preclude red flag conditions for the next
several days.
&&
.HYDROLOGY...
While widespread flooding is not expected, widespread showers and
thunderstorms are expected this evening with scattered storms
tomorrow. This could lead to localized heavy rainfall with
localized flooding of low lying and poor drainage areas,
especially in urban locations. Significant rises on local rivers
are not expected. Drier conditions are expected beginning
Sunday.
&&
.PRELIMINARY POINT TEMPS/POPS...
Tallahassee 75 88 72 89 69 / 60 50 30 10 10
Panama City 78 85 74 86 73 / 40 40 40 20 10
Dothan 73 86 70 87 67 / 60 30 20 10 0
Albany 72 87 68 87 66 / 70 20 20 10 10
Valdosta 72 86 69 86 65 / 60 50 20 10 0
Cross City 75 89 71 89 68 / 50 50 40 20 0
Apalachicola 78 87 75 87 73 / 40 50 40 30 10
&&
.TAE WATCHES/WARNINGS/ADVISORIES...
FL...High Rip Current Risk until 2 AM EDT /1 AM CDT/ Saturday for
Coastal Bay-Coastal Franklin-Coastal Gulf-South Walton.
AL...Severe Thunderstorm Watch until 10 PM EDT /9 PM CDT/ tonight
for Coffee-Dale-Henry-Geneva-Houston.
GA...None.
GM...None.
&&
NEAR TERM...Scholl
SHORT TERM...Fieux
LONG TERM...Fieux
AVIATION...McDermott
MARINE...Fieux
FIRE WEATHER...Scholl
HYDROLOGY...FieuxIn the hours before
Local storm report, Jun 17, 7:24 PM CDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
824 PM EDT FRI JUN 17 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0731 PM TSTM WND DMG FITZGERALD 31.71N 83.25W
06/17/2016 BEN HILL GA 911 CALL CENTER
SEVERAL TREES AND POWER LINES DOWN
&&
DVDLocal storm report, Jun 17, 7:28 PM CDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
828 PM EDT FRI JUN 17 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0825 PM TSTM WND GST 5 SW BELLWOOD 31.12N 85.85W
06/17/2016 E60 MPH GENEVA AL TRAINED SPOTTER
SPOTTER ESTIMATED WIND GUSTS OF 60 MPH
&&
DVDLocal storm report, Jun 17, 7:35 PM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
835 PM EDT FRI JUN 17 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 PM TSTM WND DMG GEORGETOWN 31.88N 85.11W
06/17/2016 QUITMAN GA 911 CALL CENTER
TREES DOWN IN QUITMAN COUNTY
&&
DVDLocal storm report, Jun 17, 7:38 PM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
838 PM EDT FRI JUN 17 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0835 PM TSTM WND DMG 4 NW DOTHAN 31.26N 85.44W
06/17/2016 HOUSTON AL BROADCAST MEDIA
TREE DOWN ON HIGHWAY 231 NORTH OF DOTHAN BLOCKING NORTH
BOUND LAND
&&
DVDLocal storm report, Jun 17, 7:49 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
849 PM EDT FRI JUN 17 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0840 PM TSTM WND DMG 2 NNW TAYLOR 31.19N 85.48W
06/17/2016 HOUSTON AL TRAINED SPOTTER
TREE DOWN COUNTY ROAD 68 BETWEEN TRAWICK AND BRANNON
STAND ROAD
&&
DVDLocal storm report, Jun 17, 7:56 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
856 PM EDT FRI JUN 17 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0815 PM TSTM WND DMG SHELLMAN 31.76N 84.62W
06/17/2016 RANDOLPH GA LAW ENFORCEMENT
A FEW TREES AND POWER LINES DOWN IN THE SHELLMAN AREA
&&
DVDThe office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 17, 7:05 PM CDT | Special Marine Warning | TAE | 115 min | |
| Jun 17, 8:43 PM CDT | Special Marine Warning | TAE | 92 min | |
| Jun 17, 9:02 PM CDT | Severe Thunderstorm Warning | TAE | Bay, Gulf | 47 min |
| Jun 18, 11:15 AM CDT | Rip Current Statement | TAE | Bay, Gulf | 12 hr |
| Jun 18, 4:24 PM CDT | Special Weather Statement | TAE | Madison | 51 min |
| Jun 18, 4:58 PM CDT | Special Weather Statement | TAE | Jefferson | 32 min |
| Jun 18, 5:03 PM CDT | Areal Flood Advisory | TAE | Madison | 117 min |
| Jun 18, 5:21 PM CDT | Special Weather Statement | TAE | Jefferson | 24 min |
| Jun 18, 5:42 PM CDT | Special Weather Statement | TAE | Jefferson, Leon | 33 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.